Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking clindamycin. Missed period and started spotting. Stopped taking birth control. Normal?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5850 Questions
Question
I was on Clindamyosin for about 3 weeks and had a light cycle for about 3 days during there when I stopped taking my birth control. Is that normal? It wasn't the proper time for my cycle to start, but it occured about 3 days after stopping the birth control
Posted Mon, 1 Apr 2013 in Birth Control
 
 
Answered by Dr. Aarti Abraham 8 minutes later
Hello XXXXXXX
Thank you for your query.

Firstly, often the birth control causes your normal menstrual bleeding to vary.
Most women experience a lighter than normal flow, which is expected and has happened in your case.
Moreover, antibiotics itself reduce the efficacy of your birth control pills, so I would not consider you protected for the month of February just by the birth control, if you had unprotected sex otherwise.
Having a slight period three days after stopping the birth control is normal.
However if you wee sexually active, it would be prudent to take a pregnancy test just to be sure, a week after the normal expected date of your period.

Also, even for this particular month, please use a back up method, as it would be the first month again for effective pill use and thereby you would need protection.

Take care and feel free to ask further questions.
Above answer was peer-reviewed by
 
Follow-up: Taking clindamycin. Missed period and started spotting. Stopped taking birth control. Normal? 7 minutes later
I have not been sexually active while on the antibiotics, the week previous to that I was but I was on birth control and it was protected. I do not plan on being sexually active until about a month after I had restared birth control and if I do it will be protected. So all the symptoms I have are normal for what has been going on with illness and medication lately?
 
 
Answered by Dr. Aarti Abraham 7 minutes later
What you describe is absolutely normal given your recurrent illness and antibiotics and the medication.
Please do not worry.
Take care,
Above answer was peer-reviewed by
 
Follow-up: Taking clindamycin. Missed period and started spotting. Stopped taking birth control. Normal? 3 minutes later
One more question, My menstral cycle should continue as normal once i'm on the sugar pill week of my birth control, right?
 
 
Answered by Dr. Aarti Abraham 5 minutes later
Yes, you are right.
It should, once you take the placebo pills in the pack.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor